Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 14, 2007, 3:46 AM MDT for 6 counties in Montana. It took effect at Aug 14, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2007, 3:46 AM MDT (09:46 UTC)
- In effect from
- Aug 14, 2007, 12:00 PM MDT
- Expired
- Aug 14, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 97 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 140946 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 346 AM MDT TUE AUG 14 2007 MTZ112-114-141800- /O.UPG.KTFX.FW.A.0014.070814T1800Z-070815T0300Z/ /O.NEW.KTFX.FW.W.0016.070814T1800Z-070815T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 346 AM MDT TUE AUG 14 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (FIRE WEATHER ZONES 112 AND 114)... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND WILL SPREAD OUT OVER THE ADJACENT PLAINS. RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TEENS...AND AROUND 10 PERCENT IN LOCALIZED AREAS. THE WINDS COMBINED WITH THE LOW HUMIDITIES WILL CAUSE HAZARDOUS FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE DURING THE EVENING AS WINDS DIMINISH SLIGHTLY AND HUMIDITIES BEGIN TO RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ THOMSON
2 follow-up statements
000 WWUS85 KTFX 141751 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1151 AM MDT TUE AUG 14 2007 MTZ112-114-150300- /O.CON.KTFX.FW.W.0016.070814T1800Z-070815T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 1151 AM MDT TUE AUG 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (FIRE WEATHER ZONES 112 AND 114)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WEST WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS UP TO 30 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND WILL SPREAD OUT OVER THE ADJACENT PLAINS. RELATIVE HUMIDITIES WILL ALSO DROP INTO THE 10 TO 20 PERCENT RANGE THERE. THE WINDS AND LOW HUMIDITIES WILL COMBINE TO CAUSE HAZARDOUS FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE DURING THE EVENING AS WINDS DIMINISH SLIGHTLY AND HUMIDITIES BEGIN TO RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ COULSTON
000 WWUS85 KTFX 150259 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 859 PM MDT TUE AUG 14 2007 MTZ112-114-150400- /O.EXP.KTFX.FW.W.0016.000000T0000Z-070815T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 859 PM MDT TUE AUG 14 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS ARE DECREASING BELOW 15 MPH AND RELATIVE HUMIDITIES ARE RISING ABOVE 20 PERCENT ALONG THE ROCKY MOUNTAIN FRONT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:20 AM MDT, 26 minutes earlier.
Area forecast discussion, Aug 14, 3:20 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MDT TUE AUG 14 2007 .DISCUSSION... TODAY THROUGH THURSDAY...SMOKY SKIES WILL CONTINUE OVER THE REGION THROUGH THE DAY AND OVERNIGHT TONIGHT...ESPECIALLY IN THE SOUTHWESTERN VALLEYS. UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE WEST COAST FOR WESTERLY FLOW ALOFT AND A COUPLE MORE QUIET WEATHER DAYS. EXPECT ONLY ISOLATED CONVECTION IN THE FAR SOUTHWEST ZONES THROUGH WEDNESDAY AS VERY WEAK IMPULSES MOVE THROUGH THE FLOW. SLIGHTLY STRONGER WINDS WILL HELP TEMPERATURES WARM UP TO ABOVE NORMAL VALUES AGAIN TODAY...WITH SLIGHTLY COOLER TEMPS ON WEDNESDAY AS A LITTLE BIT OF CANADIAN AIR IS ABLE TO WORK DOWN INTO THE REGION. BY WEDNESDAY NIGHT THE RIDGE MOVES OVER THE CWA AND A SURFACE WARM FRONT WILL MOVE UP FROM THE SOUTHWEST. THERE IS A WEAK SHORTWAVE MOVING THROUGH THE RIDGE ON THURSDAY AND AS THIS LINKS UP WITH THE FRONT WILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA. THOMSON THURSDAY NIGHT THROUGH SUNDAY NIGHT...A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WILL GENERALLY BE OVER THE REGION THROUGH THIS PERIOD. EXPECT AFTERNOON TEMPERATURES TO CONTINUE TO AVERAGE AROUND 10 DEGREES ABOVE NORMAL...WHILE NEAR NORMAL OVERNIGHT LOWS ARE EXPECTED. PRECIPITATION WILL BE VERY LIMITED DURING THIS PERIOD...WITH THE BEST CHANCE FOR ANY PRECIP OVER THE MOUNTAINS OF SOUTHWEST MONTANA. BRUSDA MONDAY AND TUESDAY...LATEST MODELS BRING A TROUGH OF LOW PRESSURE INTO THE PACIFIC NORTHWEST DURING THIS PERIOD. TEMPERATURES WERE LOWERED A FEW DEGREES TO REFLECT FRONTAL PASSAGE TUESDAY. KEPT SLIGHT CHANCE POPS GOING FOR MAINLY THE SOUTHWEST PORTION OF THE CWA UNTIL THE MODELS BECOME MORE CONSISTENT. SAUCIER && .AVIATION... UPDATED 0453Z. AN UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO DOMINATE. SOUTHWEST TO WEST FLOW ALOFT. SKIES ARE MOSTLY CLEAR OVER MUCH OF NORTH CENTRAL/SOUTHWEST MONTANA... HOWEVER WITH ONLY LIGHT SURFACE WINDS... SMOKE FROM REGIONAL FIRES CONTINUES TO REDUCE VISIBILITIES AND OBSCURE MOUNTAINS/TERRAIN AT TIMES ACROSS THE AREA. VISIBILITIES ARE EXPECTED TO IMPROVE TO VFR WITH LOCAL MVFR CONDITIONS TOMORROW AFTERNOON AS WIND INCREASES SLIGHTLY AND THE AIRMASS MIXES. AREAS OF LOW CLOUDS AND FOG IN CANADA MAY ALSO BUILD BACK SOUTH INTO THE NORTHERN TERMINALS (KCTB AND KHVR) AFTER 06Z. && .FIRE WEATHER... UPDATED 0920Z. WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS THIS AFTERNOON. THE INCREASED WINDS COMBINED WITH EXPECTED LOW RELATIVE HUMIDITIES WILL PRODUCE DANGEROUS FIRE CONDITIONS. WILL UPGRADE FIRE WEATHER WATCH FOR A RED FLAG WARNING FOR ZONES 112 AND 114. CONDITIONS ACROSS THE REMAINING ZONES WILL BE LESS WINDY AND NOT QUITE AS DRY. EXPECT CONDITIONS TO IMPROVE DURING THE EVENING AS WINDS DIMINISH AND HUMIDITIES BEGIN TO RECOVER. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 88 51 86 52 / 0 0 0 10 CTB 85 49 85 48 / 0 0 0 0 HLN 91 54 89 54 / 0 0 10 20 BZN 94 49 93 54 / 0 0 10 20 WEY 82 38 80 42 / 20 20 20 20 DLN 88 50 86 46 / 0 0 10 20 HVR 86 53 85 51 / 0 0 0 0 LWT 85 50 84 53 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ112-114. && SHORT TERM...THOMSON LONG TERM...BRUSDA/SAUCIER AVIATION...LOSS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 13, 2:40 PM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT MON AUG 13 2007 MTZ009-010-014-044>046-048-049-142045- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 240 PM MDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SMOKE FROM AREA WILDFIRES WILL LINGER OVER MUCH OF THE REGION TODAY AND TONIGHT. VISIBILITY AND AIR QUALITY WILL BE REDUCED AT TIMES. PEOPLE WITH RESPIRATORY PROBLEMS OR WHO ARE OTHERWISE SENSITIVE TO THE SMOKE SHOULD LIMIT EXPOSURE TO IT AS MUCH AS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST WINDS AREA EXPECTED TUESDAY AFTERNOON. RELATIVE HUMIDITIES ARE FORECAST TO REMAIN LOW. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON UNTIL 9 PM TUESDAY FOR PORTIONS OF NORTH CENTRAL MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>013-015-047-050>055-142045- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 240 PM MDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SMOKE FROM AREA WILDFIRES WILL LINGER OVER MUCH OF THE REGION TODAY AND TONIGHT. VISIBILITY AND AIR QUALITY WILL BE REDUCED AT TIMES. PEOPLE WITH RESPIRATORY PROBLEMS OR WHO ARE OTHERWISE SENSITIVE TO THE SMOKE SHOULD LIMIT EXPOSURE TO IT AS MUCH AS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.